Iowa, 2008Hail and Damaging Wind in Iowa, June 10, 2008
June 10, 2008 · NWS DVN · 2 events in 2 counties and zones
A small cluster of showers and thunderstorms moved eastward across Benton and Iowa counties during the early morning hours of June 10 producing dime-size hail in Belle Plaine, IA and wind damage in Victor, IA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small cluster of showers and thunderstorms moved eastward across Benton and Iowa counties during the early morning hours of June 10 producing dime-size hail in Belle Plaine, IA and wind damage in Victor, IA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 9, 8:18 PM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 9, 8:18 PM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
918 PM CDT MON JUN 9 2008
.UPDATE...
A QUICK UPDATE TO THE FORECAST FOR RADAR TRENDS...WITH ANOTHER
EXPECTED HERE IN A COUPLE HOURS AS THE PRECIPITATION ENDS FOR THE
FORECAST AREA. THE CONVECTION CURRENTLY OVER CENTRAL AND WESTERN
IOWA SHOULD NOT BE ABLE TO SUSTAIN ITSELF FOR MORE THAN A FEW MORE
HOURS AS CONDITIONS ARE NOT SUPPORTIVE OF THE TYPE OF NOCTURNAL
CONVECTION THAT WE HAVE BEEN SEEING THE LAST FEW NIGHTS.
HOWEVER...MID LEVEL CONVERGENCE AND INSTABILITY MAY KEEP THESE
STORMS GOING LONG ENOUGH FOR A FEW OF THEM TO GET INTO THE WESTERN
IOWA COUNTIES LATE TONIGHT. HAVE LEFT FORECAST AFTER MIDNIGHT
ALONE FOR NOW...AND WILL MONITOR RADAR TRENDS BEFORE CHANGING IT.
.AVIATION...
THE SHOWERS AND THUNDERSTORMS WE HAD EARLIER THIS EVENING ARE
SLOWLY DISSIPATING...AND WE SHOULD HAVE A DRY...VFR FORECAST IN
THE TAFS FOR AFTER 04Z. FOG DEVELOPMENT IS NOT EXPECTED AT MOST
LOCATIONS AS DRY AIR CONTINUES TO FILTER IN FROM THE NORTHWEST AND
DEWPOINTS DROP INTO THE MID 50S. ..LE..
.HYDROLOGY...
VERY BUSY TODAY...HYDRO-WISE. RECORD TO NEAR RECORD FLOODING IS
EXPECTED AT MANY LOCATIONS IN OUR REGION...THE LATEST OF WHICH IS
THE IOWA RIVER IN THE IOWA CITY AREA. FLOOD WARNINGS ARE IN EFFECT
FOR ALL OF OUR RIVERS IN EASTERN IA...AND NORTHWESTERN IL. IN MOST
LOCATIONS...AT LEAST MODERATE FLOODING IS EXPECTED.
ONE RELATED CONCERN IS THE FORECAST ACCURACY WITH RECORD OR NEAR
RECORD FLOODING. SINCE WE USE STAGE-DISCHARGE RELATIONSHIPS TO
FORECAST THE RIVERS...THESE RELATIONSHIPS BECOME UNCERTAIN AT HIGH
STAGES BECAUSE...BY DEFINITION...THESE STAGES HAVE EITHER NEVER BEEN
SEEN OR HAVE NOT BEEN SEEN IN A LONG TIME. WE ARE WORKING WITH THE
U.S. GEOLOGICAL SURVEY...AND THE U.S. ARMY CORPS OF ENGINEERS...TO
COLLABORATE ON THESE STAGE-DISCHARGE RELATIONSHIPS.
MORE RAIN IS EXPECTED LATER THIS WEEK. IF THIS RAIN MATERIALIZES
THEN IT WOULD EITHER ADD TO THE CREST...OR PROLONG THE FLOODING.
..JAZ..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
Hazardous weather outlook, Jun 9, 3:57 AM CST, 20 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
457 AM CDT MON JUN 9 2008
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-101000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
457 AM CDT MON JUN 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH SATURDAY.
SEVERE THUNDERSTORMS AND HEAVY RAIN ARE POSSIBLE ESPECIALLY THURSDAY
NIGHT AND FRIDAY.
MINOR TO MAJOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AND
MANY EASTERN IOWA AND NORTHWEST ILLINOIS TRIBUTARY RIVERS. DETAILED
INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT PRODUCT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HAASE
In the hours before
Special weather statement, Jun 9, 11:07 PM CST, 1 hour 22 minutes before
IAZ040-041-051-052-100545-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1207 AM CDT TUE JUN 10 2008
...THUNDERSTORMS MOVING INTO THE VINTON AND INDEPENDENCE AREAS...
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 1245 AM CDT FOR THE FOLLOWING
COUNTIES...
IN IOWA
DELAWARE...BUCHANAN...BENTON AND LINN
INCLUDING THE FOLLOWING LOCATIONS
AURORA...BRANDON...CENTER POINT...COGGON...DUNDEE...GARRISON...
HAZLETON...INDEPENDENCE...LAMONT...MASONVILLE...MOUNT AUBURN...
QUASQUETON...ROWLEY...SHELLSBURG...TROY MILLS...URBANA...
VINTON...WALKER AND WINTHROP
AT 1202 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES EAST OF
HAZLETON TO 4 MILES SOUTHEAST OF BRANDON TO 9 MILES SOUTHWEST OF
GARRISON...OR ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
OELWEIN TO 8 MILES NORTHEAST OF VINTON TO 15 MILES SOUTHWEST OF
VINTON...MOVING EAST AT 24 MPH.
THESE STORMS ARE LIKELY TO PRODUCE SMALL HAIL TO ONE HALF INCH IN
DIAMETER...AND GUSTY WINDS TO 45 MPH.
DUE TO THE ALREADY SATURATED CONDITION OF LOCAL SOILS...RAIN WITH
THESE STORMS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
LESpecial weather statement, Jun 9, 11:53 PM CST, 36 minutes before
IAZ040>042-051>053-100645-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1253 AM CDT TUE JUN 10 2008
...STRONG STORMS MOVING INTO CEDAR RAPIDS...MANCHESTER...ANAMOSA...
AND DYERSVILLE AREAS...
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 145 AM CDT FOR THE FOLLOWING
COUNTIES...
IN IOWA
DUBUQUE...DELAWARE...BUCHANAN...JONES...BENTON AND LINN
INCLUDING THE FOLLOWING LOCATIONS
ALBURNETT...ANAMOSA...ATKINS...BANKSTON...BERTRAM...
BLAIRSTOWN...CASCADE...CEDAR RAPIDS...CENTRAL CITY...COGGON...
DELAWARE...DELHI...DYERSVILLE...EARLVILLE...ELY...EPWORTH...
FAIRFAX...FARLEY...HIAWATHA...HOPKINTON...LANGWORTHY...LISBON...
MANCHESTER...MARION...MARTELLE...MONTICELLO...MOUNT VERNON...
NEWHALL...NORWAY...PALO...PARIS...PRAIRIEBURG...ROBINS...RYAN...
SPRINGVILLE...STONE CITY...TODDVILLE...VIOLA...WALFORD...
WAUBEEK...WHITTIER AND WORTHINGTON
AT 1248 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF
MANCHESTER TO PARIS TO 2 MILES SOUTH OF BLAIRSTOWN...OR ALONG A LINE
EXTENDING FROM 3 MILES SOUTHWEST OF MANCHESTER TO 17 MILES NORTHWEST
OF ANAMOSA TO 5 MILES NORTH OF MARENGO...MOVING EAST AT 29 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL TO A HALF INCH IN
DIAMETER...FREQUENT DANGEROUS LIGHTNING...AND GUSTY WINDS TO 45 MPH.
DUE TO THE ALREADY SATURATED CONDITION OF LOCAL SOILS...RAIN WITH
THESE STORMS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
LELocal storm report, Jun 10, 12:26 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
126 AM CDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL 1 SSE CEDAR RAPIDS 41.95N 91.66W
06/10/2008 M0.25 INCH LINN IA TRAINED SPOTTER
SPOTTER REPORTS PEA SIZE HAIL NEAR CEDAR RAPIDS.
&&
JH2Hail, Benton
- When
- June 10, 12:29 AM CST
- Where
- Benton County, 0.51 mi E of Belle Plaine
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.900, -92.270
Pea to dime-size hail fell in Belle Plaine, IA at 1:29 am June 10. The hail nearly covered the ground.
Thunderstorm Wind, Iowa
- When
- June 10, 12:37 AM CST
- Where
- Iowa County, 0.52 mi E of Victor
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.730, -92.290
Wind gusts estimated to be 60 mph blew down several branches in Victor, IA at 1:37 am June 10. Pea-sized hail was also observed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, June 10, 20082 deaths · 2 injured · $333,000 · 90 kt wind · 43 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $845,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Pennsylvania, June 10, 20081 death · 2 injured · $340,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $435,000 · 60 kt wind · 13 events
- Winter Weather in Washington, June 10, 20081 death · 2 injured · 1 event
- Heat in North Carolina, June 10, 20081 death · 1 event
- Rip Current in Texas, June 10, 20081 death · 1 event
- Flood in Indiana, June 10 to 15, 2008$18 million · 1 event
- Flood in Illinois, June 10 to 30, 2008$6.0 million · 1 event
- Flooding in Iowa, June 10 to 20, 2008$3.2 million · 7 events
- Hail and Damaging Winds in Vermont, June 10, 2008$670,000 · 1 in hail · 39 events
- Hail and Damaging Winds in Maryland, June 10, 2008$367,000 · 1.75 in hail · 39 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111836, 111837.